Discussions By Condition: Nerve conditions

Anyone experience neuropathy after using Bactrim?

Posted In: Nerve conditions 2 Replies
  • Posted By: Anonymous
  • September 23, 2016
  • 00:14 AM

I went to the ER on July 31, 2016 with a severe headache. After a CT scan, my left sphenoid sinus was packed. The doctor put me on Bactrim. After 6 days I began experiencing burning in my hands and feet that moved up to my arms and up to above my knees. I also experienced numbness in my back, wrapping around to my right side and grabbing muscles in my abdomen to where it was hard to stand up straight. The back of my head was also itchy. I experienced burning, tingling, numbness, and extreme cold in my limbs. Today is Sept. 23, this began Aug. 7 and I am not getting any relief. I went 4 1/2 weeks with 1-4 hours of interrupted sleep. The pain always increased at night. I was so fatigued and sleep deprived. Docs were focusing on my serious sinus infection and not my nerves. I was finally given Lyrica and that takes the edge off the pain. Also got a sleeping pill. I have had 15 nights of 6 hours of sleep. Better sleep, but nerves still the same. Docs have ruled out Lupis, Fibromialgia, MS. Still saying this was a neuro toxic reaction to the antibiotic. I could see this reaction to strong chemo drugs, but this? Can anyone who may have experienced this help me? I'm reading it could take months, years or never for my nerves to heal. Anything out there that would help me heal? It's been suggested by friends that I try essential oils or cryotherapy. I've had so many weird things since August I'm afraid my body has been so compromised I'm getting side effects from everything. Everything tasted like metal for 3 weeks, then I developed a dry mouth and throat making it hard to talk or eat without coughing. That could be from sinus meds, but my doc thinks my stomach and throat are related to my nerve issue. Just looking for relief! Woke up this morning with both sides of my torso covered in a red, very itchy rash. I'm currently taking Lyrica, Temazapan for sleep, and Nystatin oral to get rid of yeast in my mouth. Could be allergic to any of those. Maybe I wouldn't be if my body wasn't already compromised. Maybe that is the Bactrim rash I should have had on Aug. 7?:) I have been healthy in every way until this occurred. I hadn't been taking any medications besides vitamins. I am not used to this fatigue and weakness. Any help out there for the neuropathy? Maybe a light massage?

Reply Flag this Discussion

2 Replies:

Thanks! A moderator will review your post and it will be live within the next 24 hours.